MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP Medline Industries, Inc.; EAR CDS

MEDLINE INDUSTRIES LP Medline Industries, Inc.; EAR CDS
Model Number DYNJ900356Q
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility during the middle of a procedure, 'the blade broke off in the middle ear and was retrieved with an instrument'.Per the facility when the issue occurred, the procedure needed to be stopped to collect all pieces and assess for tissue damage.According to the facility all pieces were accounted for and a new blade was opened to complete the procedure with no serious injury noted.The sample was returned for evaluation but a root cause could not be determined at this time.No additional information is available at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility during the middle of a procedure, 'the blade broke off in the middle ear and was retrieved with an instrument'.

Brand Name
Medline Industries, Inc.
Common Device Name
EAR CDS
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key15498375
Report Number1423395-2022-00032
Device Sequence Number5970061
Product Code OGR
UDI-Device Identifier10195327098001
UDI-Public10195327098001
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDYNJ900356Q
Device Catalogue NumberDYNJ900356Q
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2022
Initial Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown